Search the Community
Showing results for tags 'anti-depressants'.
Found 2 results
I'm putting this question out there, partly as a reminder to myself, hopefully as a help to others who are struggling... I am in such physical and emotional pain these past few weeks. It is getting unbearable. My wife and I are trying to stick to the commitment not to go back on the meds. But boy, do I think I want to at times. Especially right now. So I'm here to remind myself why I stopped the psych-drug merry-go-round. I hope it helps you too. And I would love to hear your "why" story. It will be encouraging to all of us, I think. Anyway, I went off of the meds because I didn't like who I was as a person, and more and more I got the feeling that the meds were a big part of the reason. I was an angry person all of the time. And selfish. I would give in to rage - even in the most inappropriate situations to do so (like my daughter's 7th birthday party, for instance). I treated my wife horribly. I would go off the rails, feel like killing myself, and take handfuls of the meds at once (wow - I never admitted that ever before). I would fantasize about hanging myself (even though I would never have the guts to do so). And as these things were happening - especially over my last year before going off the meds - there were more and more times where there was a part of me inside of my mind saying "stop it, stop that crazy person" - as if the real me was trapped inside of this raging body that had been taken over by another mind. I had to find out who God created me to be. I even needed to find out what a real relationship with God was like. Turns out that He created me as a pretty nice guy. I'm loving and caring and helpful now (well, as helpful as I can be given the immense physical pain the withdrawal has caused me, and the anxiety that keeps me from running errands some of the time). I was even more engaged in activities during the window as I tapered (completely incorrectly and too fast) and for the first 3 months after I was drug free. And that is part of the problem. I can remember a time during the taper, towards the end, when I was in a "sweet" spot - where there was no withdrawal syndrome, and 90% of the time I was a great guy. I keep fantasizing about going back to that "sweet" spot. But I don't think going back on the drugs after being off for over 4 months would really work - and it could cause actual harm (I fear, for instance, the suicide bug that bites some people during the early days of psycho-med use). Or, it could just cause me to go back down the rabbit-hole of using the psych-meds - and that will bring back evil me. So I'm writing this to remind myself why I quite the psych-go-round. I hope it helps remind some of you too. SJ
HopeforBetter1110 posted a topic in Introductions and updatesI've been tapering off of Lamictal for about 5 months now, and won't be done until September 22nd. I'm tapering 25 mg every 2 weeks. I've experienced some withdrawal symptoms with other meds, Effexor being the worst, but coming off of Lamictal is one of the worst things that I've ever experienced. I've put in the time and effort to have bettered myself in order to be stable enough to get off of these medications, but the mental and emotional symptoms are intense. The endless physical side effects just make the emotional parts worse. I have a good support system, but I'm finding myself still wanting to talk to others who have experienced similar situations. I put together a list today of my withdrawal symptoms currently. I'm basically housebound right now, and it is beyond hard. My Current Withdrawal Symptoms: Physical Withdrawal Symptoms 1. Nausea/Vomiting 2. Diarrhea/Constipation 3. Migraines 4. Vision Changes 5. Body Pain/Foot Pain/Muscle Pain/Neck and Shoulder Pain/Stiffness 6. Tooth Pain 7. Bone Pain/Joint Pain/Cracking/Rubbing 8. Gagging/Vomiting from smells, tastes, textures, etc. 9. Easily out of breath/hard to breathe/chest pain 10. Overall weak/low endurance 11. Cold Sweats/Hot Sweats/Hot Flashes/Temperature regulation problems 12. Crawling in my skin/body is uncomfortable 13. Cold symptoms – runny/stuffy nose, sore throat 14. Extreme Fatigue 15. Off-balance/fall/run into things/hurt self often/dizzy 16. Malaise 17. Restless limbs/body 18. Metallic taste in mouth 19. “Brain Zaps” 20. Chest pain/tightness 21. Sensitive skin/Bruise and Bleed easily 22. Sporadic Appetite Emotional/Mental Withdrawal Symptoms 1. Anxiety 2. Unease/Nervous/Paranoid 3. Moody 4. Irritable 5. Anger 6. Rage 7. Depression 8. Crying 9. Emotional Lability 10. Jittery 11. Memory Loss 12. Concentration Issues/Can’t think straight or function 13. Confused/Disoriented 14. Easily scared/gasp from fear 15. Strange/vivid/intense dreams/nightmares Has anybody experienced anything similar to these symptoms?